Thunderstorm Wind, Simpson
- When
- August 1, 4:28 PM CST
- Where
- Simpson County, D Lo
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 31.983, -89.900
A few trees were blown down.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before the first event at Aug 1, 1:19 PM CST, 3 hours 9 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 219 PM CDT TUE AUG 1 2006 .SHORT TERM...SCT CONVECTION ACROSS CNTRL AND SRN MS DEVELOPED THIS AFTERNOON WITH A FEW STORMS REACHING STRONG TO SEVERE LIMITS. THIS ACTIVITY WILL BEGIN TO DECREASE SHORTLY AFTER SUNSET AS WE LOSE THE HEATING OF THE DAY AND INSTABILITY DECREASES. A FEW STORMS MAY LAST INTO THE MID EVENING HOURS AS THE DISTURBANCE ALOFT CONTINUES TO MOVE WEST THROUGH THE CWA. CLOUDS WILL START TO CLEAR OUT AFTER THAT AND SKIES SHOULD BE CLEAR BY 06Z. LOWS TONIGHT WILL DROP INTO THE LOWER TO MID 70S. TOMORROW THERE WILL BE LESS CONVECTION TO WORRY ABOUT AS DRIER AIR BEGINS TO FILTER IN FROM THE WEST. UPPER RIDGE WILL FINALLY BEGIN TO FLATTEN OVER THE AREA WHILE THE SFC RIDGE AXIS FROM THE BERMUDA HIGH REMAINS OVER THE NRN GOM. STILL EXPECT SOME ISLTD TO POSSIBLY SCT ACTIVITY ACROSS THE EAST BUT THE COVERAGE WILL BE FAR LESS THAN THIS AFTERNOON. NOT EXPECTING ANY STRONG TSRA AS LAPSE RATES WILL BE MUCH WEAKER THAN TODAYS WITH MID LEVEL TEMPS RISING(H5 -4C). THE EAST WILL BE IN THE RRQ OF A WEAK UPPER JET AND THIS WILL BE WHAT HELPS TO FOCUS CONVECTION IN THAT AREA. HIGHS WILL ALSO BE A LITTLE WARMER DUE TO WARMING LL TEMPS AND LESS CLOUD COVER TO WORRY ABOUT. WITH H85 TEMPS APPROACHING 20C MANY LOCATIONS EAST OF I 55 WILL EASILY GET INTO THE MID 90S AND PLACES IN THE DELTA COULD APPROACH THE UPPER 90S. EAST OF I 55 HIGHS WILL BE IN THE LOWER TO MID 90S AS CLOUD COVER WILL BE A LITTLE GREATER IN THAT AREA. MAV GUI AGREES WITH THIS THINKING SO I WILL NOT DEVIATE. CONVECTION WILL QUICKLY COME TO AN END AFTER SUNSET TOMORROW NIGHT AND SKIES SHOULD BE MOSTLY CLEAR BY 03Z. LOWS WILL ONCE AGAIN DROP INTO THE LOWER TO MID 70S. /CAB/ .LONG TERM...VERY FEW CHANGES MADE TO THE EXTENDED FORECAST. LONG RANGE MODELS AGREE ON KEEPING UPPER LEVEL RIDGING THE PREDOMINANT INFLUENCE IN THE DEEP SOUTH THROUGH THE MIDDLE OF NEXT WEEK. THIS WILL ENSURE ABOVE NORMAL HEAT CONTINUES WITH RAIN CHANCES PROBABLY A BIT BELOW CLIMATOLOGY ON AVERAGE. HIGH TEMPERATURES FROM THURSDAY THROUGH NEXT TUESDAY WILL AVERAGE IN THE MID 90S WITH QUITE A FEW SPOTS EXPERIENCING UPPER 90S FOR A FEW DAYS. ANOTHER BOUT OF 99-103 NOT COMPLETELY OUT OF THE QUESTION AT THIS POINT ALONG AND NORTH OF I-20. FORTUNATELY...HEAT ADVISORIES ARE NOT ANTICIPATED THROUGH THE END OF THE WORK WEEK AS DRIER AIR IN THE MID LEVELS SHOULD MAKE A DENT IN TROPICAL SURFACE MOISTURE DURING THE HEAT OF THE DAY. ALTHOUGH THE LONG RANGE FORECAST LOOKS PRETTY DRY AS A WHOLE...SATURDAY AND SUNDAY MAY HOLD A LITTLE MORE PROMISE FOR PRECIPITATION. DURING THOSE DAYS AN UPPER TROPICAL DISTURBANCE WILL MOVE BY IN THE EASTERLIES WHILE A SURFACE FRONTS TRIES TO DROP DOWN FROM THE NORTH IN THE PROCESS OF WASHING OUT. BOTH THESE FEATURES HAVE TO BATTLE WITH STRONG IN SITU RIDGING OVERHEAD...SO LOTS OF SHOWERS AND STORMS IS BY NO MEANS A DONE DEAL. ANOTHER EXTREMELY SMALL WRINKLE IN THE FORECAST IS THE QUESTION MARK OF CURRENT TS CHRIS...WAY OUT IN THE ATLANTIC. FORECAST STEERING CURRENTS MAY STEER THE SYSTEM IN OUR GENERAL DIRECTION BY THE MIDDLE OF NEXT WEEK...IF IT HOLDS TOGETHER. THAT IS A BIG IF RIGHT NOW...SO DEFINITELY NOT ANYTHING TO GET EXCITED ABOUT YET. AS FOR STATS...I REMAINED NEAR PREVIOUS FORECASTERS NUMBERS...WHICH WHERE CLOSE TO 00Z MEX. I DID STRAY A TOUCH HIGHER THAN MEX ON HIGH TEMPS THROUGH THE PERIOD THOUGH...FEELING JUSTIFIED BY PERSISTENCE AND MODEL ENSEMBLE AVERAGES. ALSO CUT POPS BACK 10 PERCENT OR SO TOWARD THE END OF THE LONG TERM AS GUIDANCE SEEMS TO RELY ON CLIMO IN MIDST OF MAJOR HEIGHT RISES. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 95 74 97 / 9 7 5 7 MERIDIAN 72 94 72 97 / 17 14 14 16 VICKSBURG 74 96 73 97 / 8 3 5 6 HATTIESBURG 72 95 73 96 / 19 29 6 14 NATCHEZ 74 94 74 95 / 14 10 4 4 GREENVILLE 74 95 74 98 / 7 3 5 6 GREENWOOD 74 95 74 97 / 7 4 5 6 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && SHORT TERM: CAB LONG TERM: BB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 202 PM CDT TUE AUG 01 2006 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 021902- ADAMS-ASHLEY-ATTALA-BOLIVAR-CARROLL-CATAHOULA-CHICOT-CHOCTAW- CLAIBORNE-CLARKE-CLAY-CONCORDIA-COPIAH-COVINGTON-EAST CARROLL- FORREST-FRANKLIN LA-FRANKLIN MS-GRENADA-HINDS-HOLMES-HUMPHREYS- ISSAQUENA-JASPER-JEFFERSON-JEFFERSON DAVIS-JONES-KEMPER-LAMAR- LAUDERDALE-LAWRENCE-LEAKE-LEFLORE-LINCOLN-LOWNDES-MADISON LA- MADISON MS-MARION-MONTGOMERY-MOREHOUSE-NESHOBA-NEWTON-NOXUBEE- OKTIBBEHA-RANKIN-RICHLAND-SCOTT-SHARKEY-SIMPSON-SMITH-SUNFLOWER- TENSAS-WARREN-WASHINGTON-WEBSTER-WEST CARROLL-WINSTON-YAZOO- 202 PM CDT TUE AUG 01 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS .DAY ONE...TONIGHT AND WEDNESDAY... ...THUNDERSTORMS... THERE IS A SMALL CHANCE OF AN ISOLATED SEVERE STORM OR TWO ACROSS PORTIONS OF THE OUTLOOK AREA FOR THE REMAINDER OF THE AFTERNOON. THE AREA OF CONCERN WILL BE NORTH OF HIGHWAY 84 AND SOUTH OF A LINE FROM VICKSBURG TO CARTHAGE TO DE KALB. ALONG AND SOUTH OF HIGHWAY 84 A FEW STRONG STORMS WILL BE POSSIBLE. THE MAIN THREAT FROM ANY SEVERE STORM WILL BE DAMAGING DOWNBURST WINDS IN EXCESS OF 60 MPH. SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH THE REST OF THE AFTERNOON AND INTO THE EARLY EVENING HOURS. THE MAJORITY OF THE ACTIVITY WILL REMAIN ALONG AND SOUTH OF THE INTERSTATE 20 CORRIDOR. DUE TO AN INCREASING UPPER LEVEL JET AND SLIGHTLY COOLER TEMPS ALOFT A FEW OF THESE STORMS MAY APPROACH STRONG TO POSSIBLY SEVERE LIMITS. THE MAIN AREA OF CONCERN FOR AN ISOLATED SEVERE STORM WILL BE ALONG AND JUST NORTH AND SOUTH OF THE I 20 CORRIDOR. THE INSTABILITY IS GREATER THE FURTHER NORTH YOU GET FROM HIGHWAY 84 BUT STORMS WILL HAVE A HARD TIME DEVELOPING MUCH FURTHER NORTH OF I 20. DAMAGING DOWNBURST WINDS WILL BE THE MAIN THREAT FROM ANY STRONG OR SEVERE STORM. THE STRONG TO SEVER THREAT WILL QUICKLY COME TO AN END AFTER SUNSET. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH TUESDAY... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT ANTICIPATED THROUGH NEXT TUESDAY...AUGUST 8TH. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 149 PM CDT TUE AUG 1 2006 MSZ056-011930- SMITH- 149 PM CDT TUE AUG 1 2006 ...A STRONG THUNDERSTORM OVER NORTHERN SMITH COUNTY... AT 150 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 12 MILES NORTH OF RALEIGH. IT WAS DRIFTING SLOWLY TO THE WEST AT 5 TO 10 MILES AN HOUR. AS THE STORM OF MOVES THROUGH THE NORTHERN PORTION OF THE COUNTY...EXPECT GUSTY WINDS BETWEEN 40 AND 50 MPH ALONG WITH FREQUENT LIGHTNING STRIKES. PERSONS OUTDOORS...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CAB
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 349 PM CDT TUE AUG 1 2006 MSZ058-012130- CLARKE- 349 PM CDT TUE AUG 1 2006 ...A STRONG THUNDERSTORM WAS MOVING INTO CLARKE COUNTY... A STRONG THUNDERSTORM WAS MOVING INTO SOUTHEAST CLARKE COUNTY. THE STORM WAS LOCATED ABOUT 5 MILE NORTH OF SHUBUTA DRIFTING NORTHWEST AROUND 10 MPH. HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING ARE LIKELY. WIND GUSTS TO 50 MPH AND SMALL HAIL WILL ALSO BE POSSIBLE. THE STORM WILL PASS NEAR QUITMAN AROUND 400 PM. EXPECT THE STORM TO GRADUALLY DRIFT NORTHWEST AND DISSIPATE AROUND 430 PM. PERSONS OUTDOORS...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. 7
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 428 PM CDT TUE AUG 1 2006 MSZ052-058-012145- CLARKE-LAUDERDALE- 428 PM CDT TUE AUG 1 2006 ...A STRONG THUNDERSTORM ALONG THE MISSISSIPPI ALABAMA STATE LINE NEAR THE LAUDERDALE CLARKE COUNTY LINE... AT 425 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER FAR SOUTHEAST LAUDERDALE COUNTY AND FAR NORTHEAST CLARKE COUNTY. THIS STORM IS SLOWLY MOVING NORTHWARD AROUND 10 MPH. THIS STORM WILL EFFECT AREAS FROM HURRICANE CREEK TO WHYNOT THROUGH 445 PM. EXPECT THIS STORM TO PRODUCE GUSTY WINDS TO 40 OR 50 MPH ALONG WITH FREQUENT LIGHTING STRIKES. PERSONS OUTDOORS...SHOULD TAKE COVER AS THESE STORMS APPROACH. WINDS WILL HAVE THE POTENTIAL TO DOWN WEAKLY ROOTED OR DECAYING TREES. IF YOU ARE CLOSE ENOUGH TO HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. STAY TUNED TO THE NATIONAL WEATHER SERVICE IN JACKSON FOR FURTHER UPDATES. CME
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
442 PM CDT TUE AUG 01 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TSTM WND DMG HOT COFFEE 31.74N 89.46W
07/30/2006 COVINGTON MS UTILITY COMPANY
A FEW TREES WERE BLOWN DOWN ACROSS THE NE PORTION OF
COVINGTON CO.
&&
CMEThe Jackson/Brandon,MS radar (KDGX), 34 km away, was scanning. The volume nearest the first event began at 22:28 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were blown down.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Mississippi in 2006Every state in 2006This day in weather historyWarnings in Mississippi, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532770.